Alert archive / Washington / Wind Advisories in 2019
Wind Advisory 8, NWS Seattle, WA
NWS Seattle, WA issued this wind advisory at Feb 9, 2019, 10:16 AM PST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2019, 10:16 AM PST (18:16 UTC)
- Expired
- Feb 10, 2019, 4:00 AM PST
- In force
- 18 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
546 WWUS76 KSEW 091816 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 1016 AM PST Sat Feb 9 2019 WAZ001-503-506-100230- /O.CON.KSEW.HW.W.0003.000000T0000Z-190210T1200Z/ San Juan County-Western Whatcom County-Western Skagit County- 1016 AM PST Sat Feb 9 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... * WIND...Northeast wind 30 to 40 MPH with gusts to around 60 MPH. * SOME AFFECTED LOCATIONS...Bellingham, Anacortes, Friday Harbor Sandy Point Shores, Lummi Island. * TIMING...Very windy conditions will continue through late tonight. * IMPACTS...Winds will be strong enough to cause tree damage and local power outages. Winds will produce areas of blowing and drifting snow which will reduce visibility and create hazardous travel conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WAZ515-516-100230- /O.NEW.KSEW.WI.Y.0008.190209T1816Z-190210T1200Z/ Western Strait of Juan De Fuca-North Coast- 1016 AM PST Sat Feb 9 2019 ...WIND ADVISORY IN EFFECT UNTIL 4 AM PST SUNDAY... The National Weather Service in Seattle has issued a Wind Advisory, which is in effect until 4 AM PST Sunday. * WIND...East to northeast wind 25 to 35 MPH with gusts to 50 MPH. * SOME AFFECTED LOCATIONS...Forks, Neah Bay, Sekiu. * TIMING...Windy conditions will continue through tonight. * IMPACTS...Winds will be strong enough to cause tree damage and local power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ www.weather.gov/seattle
2 follow-up statements
153 WWUS76 KSEW 092340 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 340 PM PST Sat Feb 9 2019 WAZ001-503-506-101200- /O.CON.KSEW.HW.W.0003.000000T0000Z-190210T1200Z/ San Juan County-Western Whatcom County-Western Skagit County- 340 PM PST Sat Feb 9 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... * WIND...Northeast wind 30 to 40 MPH with gusts to around 60 MPH. * SOME AFFECTED LOCATIONS...Bellingham, Anacortes, Friday Harbor Sandy Point Shores, Lummi Island. * TIMING...Very windy conditions will continue through late tonight. * IMPACTS...Winds will be strong enough to cause tree damage and local power outages. Winds will produce areas of blowing and drifting snow which will reduce visibility and create hazardous travel conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WAZ515-516-101200- /O.CON.KSEW.WI.Y.0008.000000T0000Z-190210T1200Z/ Western Strait of Juan De Fuca-North Coast- 340 PM PST Sat Feb 9 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... * WIND...East to northeast wind 25 to 35 MPH with gusts to 50 MPH. * SOME AFFECTED LOCATIONS...Forks, Neah Bay, Sekiu. * TIMING...Windy conditions will continue through tonight. * IMPACTS...Winds will be strong enough to cause tree damage and local power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ www.weather.gov/seattle
578 WWUS76 KSEW 101201 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 401 AM PST Sun Feb 10 2019 WAZ001-503-506-101315- /O.EXP.KSEW.HW.W.0003.000000T0000Z-190210T1200Z/ San Juan County-Western Whatcom County-Western Skagit County- 401 AM PST Sun Feb 10 2019 ...HIGH WIND WARNING HAS EXPIRED... Winds across the area are diminishing. $$ WAZ515-516-101315- /O.EXP.KSEW.WI.Y.0008.000000T0000Z-190210T1200Z/ Western Strait of Juan De Fuca-North Coast- 401 AM PST Sun Feb 10 2019 ...WIND ADVISORY HAS EXPIRED... Winds across the area are diminishing. $$ www.weather.gov/seattle
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Feb 9, 9:42 AM PST, 34 minutes earlier.
Area forecast discussion, Feb 9, 9:42 AM PST, 34 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
942 AM PST Sat Feb 9 2019
.UPDATE...
Many of us across western Washington are waking up to some decent
snowfall totals this morning, with snow still falling across
portions of the area.
Satellite imagery reveals a closed area of low pressure located
offshore of the northern Oregon coastline, with sfc low located in
close proximity to it. MRMS and local radar imagery show wrap-
around moisture rotating about the low's circulation across
portions of western Washington. The area of low pressure will
continue to trek southward through the remainder of the day today,
gradually carrying the leftover moisture/snow showers with it.
For the remainder of the morning hours, a broad swath of
generally light snow exists across the Puget Sound area and
extends northward across the northern Olympic Peninsula and the
eastern half of the Strait. Some embedded areas of more moderate
snowfall is seen in some of the mesoscale bands. Some light
accumulation is certainly possible across the Sound vicinity
through the morning but the heavier accumulations from the storm
are over at this point. One area still seeing very heavy snowfall
is the Admiralty Inlet vicinity into the Northeast Olympics where
a persistent band remains relatively stationary. This is expected
to continue for the next several hours before gradually weakening
as the best dynamics continue southward. Heavy snowfall
accumulation is likely across this area.
The current Winter Storm Warnings and Advisories remain unchanged
this morning, with the the only exception being western Whatcom
County and the San Juan Islands where the Advisory expired at 7am.
All other winter headlines are set to expire at 4pm.
Strong winds remain an issue across the north interior today where
High Wind Warning remains in effect. Elsewhere will still be
windy, so blowing snow will be likely across some areas,
especially nearest the water in the Sound.
Enjoy this quick break in the action this afternoon into the first
half of Sunday. Attention will quickly becomes focused on a
quick, almost clipper like system Sunday afternoon into Sunday
night where additional snowfall is likely across portions of the
area-there seems to be a northward nudge in the storm track from
previous days. Snowfall accumulation does not appear as high as
the last two storms but nonetheless will add on to what is already
on the ground now. This quick system will then rapidly be
followed by a much stronger system where additional snowfall is
becoming increasingly likely Monday night into Tuesday.
Kovacik
&&
.AVIATION...Low pressure is currently centered southwest of the
mouth of the Columbia River. Generally southerly to southeasterly
flow aloft over western Washington. Air mass remains moist with
northeast flow at the surface continuing to produce IFR to LIFR
conditions south of Everett and along the Strait. Improving cigs
at KPAE and along the coast as the system pushes southward out of
the region. Expect continued improvement to cigs across the Sound
this morning into this afternoon as snow tapers after 18z.
Ceilings will generally lift to MVFR by 20z and become VFR after
23z.
KSEA...IFR/LIFR in mainly light to moderate snow at times through
18Z. Another trace-2 inch of snow accumulation expected. Snowfall
tapering off with gradual improvement this afternoon with MVFR
ceilings midday improving to VFR near 00Z and continuing tonight.
Surface wind N-NE 10 to 15 knots rising to 15 to 25 knots at times
mid morning through afternoon before gradually easing this evening.
JD
&&
.MARINE...Gale Warnings remain in effect for all waters due to
strong Fraser river outflow. Winds will be strongest over the
Northern Inland Waters with N/NE winds 35 to 45 knots. Winds will
gradually ease tonight. In addition, expect reduced visibilities
in snow showers over the waters.
Another cold system will affect the waters late Sunday and Monday an
maybe again mid week. Fraser outflow winds could still produce near
gale force winds at times in the north interior. 33
&&
.HYDROLOGY...No river flooding is expected over the next 7 days.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Winter Storm Warning until 4 PM PST this afternoon for Admiralty
Inlet Area-Bellevue and Vicinity-Bremerton and Vicinity-
East Puget Sound Lowlands-Eastern Strait of Juan de Fuca-
Everett and Vicinity-Hood Canal Area-Lower Chehalis Valley
Area-Seattle and Vicinity-Southwest Interior-Tacoma Area-
Western Skagit County.
Gale Warning from 4 PM this afternoon to midnight PST tonight
for Admiralty Inlet Area-Bremerton and Vicinity-Hood Canal
Area-San Juan County-Seattle and Vicinity-Tacoma Area-
Western Skagit County-Western Whatcom County.
Winter Weather Advisory until 4 PM PST this afternoon for
Cascades of Pierce and Lewis Counties-Cascades of Snohomish
and King Counties-Cascades of Whatcom and Skagit Counties-
Olympics.
High Wind Warning until 4 AM PST Sunday for San Juan County-
Western Skagit County-Western Whatcom County.
Winter Weather Advisory until 10 AM PST this morning for Central
Coast.
PZ...Gale Warning until 2 AM PST Sunday for Central U.S. Waters
Strait Of Juan De Fuca-Coastal Waters From Cape Flattery To
James Island 10 To 60 Nm-Coastal Waters From Cape Flattery
To James Island Out 10 Nm-Coastal Waters From James Island
To Point Grenville 10 To 60 Nm-Coastal Waters From James
Island To Point Grenville Out 10 Nm-Coastal Waters From
Point Grenville To Cape Shoalwater 10 To 60 Nm-Coastal
Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
East Entrance U.S. Waters Strait Of Juan De Fuca-West
Entrance U.S. Waters Strait Of Juan De Fuca.
High Wind Warning from 4 PM this afternoon to 4 AM PST Sunday
for Northern Inland Waters Including The San Juan Islands.
Gale Warning until 11 AM PST Sunday for Northern Inland Waters
Including The San Juan Islands.
Gale Warning until 2 AM PST Sunday for Admiralty Inlet-Puget
Sound and Hood Canal.
&&
www.weather.gov/seattleIn the hours before
Local storm report, Feb 9, 7:19 AM PST, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
719 AM PST SAT FEB 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 AM SNOW 2 ENE RAINIER 46.91N 122.64W
02/09/2019 M6.0 INCH THURSTON WA TRAINED SPOTTER
0646 AM SNOW 4 E EDMONDS 47.81N 122.29W
02/09/2019 M6.0 INCH SNOHOMISH WA TRAINED SPOTTER
0642 AM SNOW 3 SE OLYMPIA 47.01N 122.86W
02/09/2019 M9.0 INCH THURSTON WA TRAINED SPOTTER
0627 AM SNOW 2 SE CENTRALIA 46.70N 122.93W
02/09/2019 M6.1 INCH LEWIS WA TRAINED SPOTTER
0621 AM HEAVY SNOW BONNEY LAKE 47.19N 122.17W
02/09/2019 M9.3 INCH PIERCE WA TRAINED SPOTTER
0613 AM HEAVY SNOW 5 N POULSBO 47.81N 122.64W
02/09/2019 M8.0 INCH KITSAP WA TRAINED SPOTTER
0600 AM SNOW 2 SE EDMONDS 47.79N 122.35W
02/09/2019 M5.0 INCH SNOHOMISH WA TRAINED SPOTTER
0530 AM HEAVY SNOW AUBURN 47.30N 122.21W
02/09/2019 M10.0 INCH KING WA TRAINED SPOTTER
0525 AM HEAVY SNOW AUBURN 47.30N 122.21W
02/09/2019 M8.0 INCH KING WA PUBLIC
0504 AM HEAVY SNOW 3 N SEATTLE 47.49N 122.36W
02/09/2019 M7.0 INCH KING WA PUBLIC
0454 AM SNOW 3 S CENTRALIA 46.68N 122.96W
02/09/2019 M3.0 INCH LEWIS WA TRAINED SPOTTER
&&Local storm report, Feb 9, 7:28 AM PST, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
728 AM PST SAT FEB 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 AM SNOW 3 S LAKE STEVENS 47.97N 122.06W
02/09/2019 E4.0 INCH SNOHOMISH WA PUBLIC
&&Local storm report, Feb 9, 8:09 AM PST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
809 AM PST SAT FEB 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 AM SNOW KINGSTON 47.78N 122.50W
02/09/2019 M8.0 INCH KITSAP WA TRAINED SPOTTER
&&Local storm report, Feb 9, 8:26 AM PST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
826 AM PST SAT FEB 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 AM NON-TSTM WND GST KBLI 48.80N 122.53W
02/09/2019 M64 MPH WHATCOM WA ASOS
REPORTED AT BELLINGHAM INT'L AIRPORT.
&&Local storm report, Feb 9, 8:36 AM PST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
836 AM PST SAT FEB 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0836 AM SNOW 4 SE RENTON 47.48N 122.16W
02/09/2019 M7.5 INCH KING WA TRAINED SPOTTER
&&Local storm report, Feb 9, 9:58 AM PST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
958 AM PST SAT FEB 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 AM SNOW GIG HARBOR 47.33N 122.58W
02/09/2019 E12.0 INCH PIERCE WA PUBLIC
REPORTED AT GIG HARBOR, WA.
0932 AM SNOW PORT ORCHARD 47.54N 122.64W
02/09/2019 E11.0 INCH KITSAP WA PUBLIC
REPORTED AT PORT ORCHARD.
0843 AM SNOW 2 E WOODINVILLE 47.74N 122.08W
02/09/2019 E10.5 INCH KING WA PUBLIC
REPORTED AT COTTAGE LAKE, WA.
0936 AM SNOW 2 ESE CHIMACUM 48.00N 122.72W
02/09/2019 E10.5 INCH JEFFERSON WA PUBLIC
REPORTED AT OAK BAY, WA.
0855 AM SNOW 2 WNW ELK PLAIN 47.06N 122.41W
02/09/2019 E10.0 INCH PIERCE WA PUBLIC
REPORTED AT SPANAWAY, WA.
0931 AM SNOW 2 NW WHITE CENTER 47.54N 122.38W
02/09/2019 E9.0 INCH KING WA PUBLIC
REPORTED AT GATEWOOD, WA.
0806 AM SNOW 2 SE OLYMPIA 47.02N 122.87W
02/09/2019 E8.5 INCH THURSTON WA PUBLIC
0810 AM SNOW 1 ENE NAVY YARD CITY 47.56N 122.65W
02/09/2019 E8.5 INCH KITSAP WA PUBLIC
REPORTED AT WEST BREMERTON, WA.
0837 AM SNOW PARKWOOD 47.52N 122.60W
02/09/2019 E8.5 INCH KITSAP WA PUBLIC
REPORTED AT CONIFER PARK, WA.
0804 AM SNOW 2 NE SUMNER 47.23N 122.20W
02/09/2019 E8.3 INCH PIERCE WA PUBLIC
REPORTED AT LAKE TAPPS, WA.
0853 AM SNOW PORT ORCHARD 47.54N 122.64W
02/09/2019 E8.0 INCH KITSAP WA PUBLIC
REPORTED AT PORT ORCHARD.
0856 AM SNOW WINSLOW 47.63N 122.52W
02/09/2019 E8.0 INCH KITSAP WA PUBLIC
REPORTED AT BAINBRIDGE ISLAND.
0953 AM SNOW SEA-TAC 47.45N 122.30W
02/09/2019 E7.9 INCH KING WA OFFICIAL NWS OBS
REPORTED AT SEATTLE AIRPORT.
0839 AM SNOW 3 NNW WHITE CENTER 47.56N 122.39W
02/09/2019 E7.5 INCH KING WA PUBLIC
REPORTED AT WEST SEATTLE JUNCTION, WA.
0854 AM SNOW 4 SSW SHERIDAN BEACH 47.69N 122.32W
02/09/2019 E7.5 INCH KING WA PUBLIC
REPORTED AT NE 85TH AND ROOSEVELT SEATTLE.
0901 AM SNOW 1 NNW SEATTLE 47.64N 122.36W
02/09/2019 E7.3 INCH KING WA PUBLIC
REPORTED AT UPPER QUEEN ANNE, WA.
0800 AM SNOW 4 N SEATTLE 47.69N 122.33W
02/09/2019 E7.0 INCH KING WA PUBLIC
REPORTED AT GREENLAKE, WA.
0811 AM SNOW 3 S SHERIDAN BEACH 47.71N 122.30W
02/09/2019 E7.0 INCH KING WA PUBLIC
REPORTED AT MEADOWBROOK, WA.
0947 AM SNOW 1 NW REDMOND 47.68N 122.13W
02/09/2019 E7.0 INCH KING WA PUBLIC
REPORTED AT REDMOND.
0932 AM SNOW 1 SW KIRKLAND 47.68N 122.21W
02/09/2019 E6.8 INCH KING WA PUBLIC
REPORTED AT KIRKLAND, WA.
0930 AM SNOW 3 NNE SEATTLE 47.66N 122.33W
02/09/2019 E6.7 INCH KING WA PUBLIC
REPORTED AT WALLINGFORD, WA.
0809 AM SNOW 1 SE TRACYTON 47.60N 122.63W
02/09/2019 E6.5 INCH KITSAP WA PUBLIC
REPORTED AT EAST BREMERTON, WA.
0801 AM SNOW GRAND MOUND 46.81N 123.01W
02/09/2019 E6.3 INCH THURSTON WA TRAINED SPOTTER
0838 AM SNOW 1 SE FEDERAL WAY 47.30N 122.33W
02/09/2019 E6.3 INCH KING WA PUBLIC
REPORTED AT FEDERAL WAY, WA.
0841 AM SNOW EDMONDS 47.81N 122.38W
02/09/2019 E6.0 INCH SNOHOMISH WA PUBLIC
REPORTED AT EDMONDS, WA.
0846 AM SNOW 1 SW RENTON 47.48N 122.20W
02/09/2019 E6.0 INCH KING WA PUBLIC
REPORTED AT RENTON.
0901 AM SNOW 2 SSE SAHALEE 47.61N 122.04W
02/09/2019 E6.0 INCH KING WA PUBLIC
REPORTED AT SAMMAMISH, WA.
0844 AM SNOW 3 SSW SHORELINE 47.72N 122.35W
02/09/2019 E5.8 INCH KING WA PUBLIC
REPORTED AT N 120TH ST SEATTLE.
0845 AM SNOW 3 SSW SHORELINE 47.72N 122.37W
02/09/2019 E5.5 INCH KING WA PUBLIC
REPORTED AT NW 127TH SHORELINE.
0855 AM SNOW 2 S SHERIDAN BEACH 47.72N 122.28W
02/09/2019 E5.5 INCH KING WA PUBLIC
REPORTED AT 15TH AVE LAKE CITY.
0950 AM SNOW 4 WNW OLYMPIA 47.06N 122.98W
02/09/2019 E5.5 INCH THURSTON WA TRAINED SPOTTER
0917 AM SNOW SEATTLE 47.62N 122.35W
02/09/2019 M5.3 INCH KING WA TRAINED SPOTTER
0755 AM SNOW 1 NNE HARBOUR POINTE 47.90N 122.29W
02/09/2019 E5.0 INCH SNOHOMISH WA PUBLIC
REPORTED AT MUKILTEO, WA.
0900 AM SNOW MOUNTLAKE TERRACE 47.79N 122.31W
02/09/2019 E5.0 INCH SNOHOMISH WA PUBLIC
REPORTED AT MOUNTLAKE TERRACE.
0843 AM SNOW 4 NW SEATTLE 47.68N 122.40W
02/09/2019 E4.0 INCH KING WA PUBLIC
REPORTED AT NW 65TH SEATTLE.
0845 AM SNOW 3 SW SHERIDAN BEACH 47.72N 122.33W
02/09/2019 E4.0 INCH KING WA PUBLIC
REPORTED AT NE 120TH ST SEATTLE.
0847 AM SNOW 3 S SHORELINE 47.72N 122.35W
02/09/2019 E4.0 INCH KING WA PUBLIC
REPORTED AT 120TH ST BITTERLAKE.
0737 AM SNOW SEATTLE 47.62N 122.35W
02/09/2019 M3.5 INCH KING WA NWS EMPLOYEE
&&The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 9:08 PM PST | Gale Warning | SEW | 29 hr | |
| Feb 9, 3:23 AM PST | Gale Warning | SEW | 23 hr | |
| Feb 9, 3:30 PM PST | Winter Storm Watch | SEW | San Juan | 36 hr |
Nearby
Wind Advisories in Washington, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.